Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 02:47:37 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631747
  • Total Topics: 47828
  • Online Today: 266
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: FATIGUE  (Read 1324 times)

0 Members and 1 Guest are viewing this topic.

Offline HARLEY_B

  • Member
  • Posts: 67
FATIGUE
« on: July 26, 2008, 10:26:42 AM »
 Hello Everyone:
 I was diagnosed with HIV last summer and have been on Atripla since then. I've been lucky in that the side effects have been minimal so far but fatigue has been a constant problem.I've discussed it with my doctor during my scheduled appointments and she seems to think it's the Sustiva component that is causing it but has been able to offer few suggestions to thelp remedy the situation. The drug is doing it's job however. My viral load has been undetectable and my t-cells have risen to acceptable levels..and I am happy and grateful to be on it. However, the constant feeling of being rundown is getting to me. I seldom have the energy to exercise or do other things after work that have been mainstays in my lifestyle...My partner has a high sex-drive and I feel like I'm not keeping him happy either. I just want some time to be myself..it's not a personal thing or that I don't want him anymore. I just don't have the energy to put out when he wants me to. He's negative (thankfully) and wantsto take care of everything to the point that it's kind of smothering..but that's not what I'm asking for advice on. What I would like to know is: do any of you have any suggestions for increasing daily energy levels? My doctor has me on B-12 supplements but they don't seem to do much good...I've tried to get more sleeep but that's almost impossible around my house. My partner has 2 kids as well and they're another issue...I'm not trying to be a big whinner..I know this was my fault and I've tried to come to terms with that. Any advice from the forum would be appreciated...

                                                                    Thanks,
                                                                         Tim

Offline Miss Philicia

  • Member
  • Posts: 23,880
  • celebrity poster, faker & poser
Re: FATIGUE
« Reply #1 on: July 26, 2008, 01:10:29 PM »
Make sure your doctor first rules out low testosterone levels and/or depression as the primary cause before seeing Sustiva as the source.
"Iíve slept with enough men to know that Iím not gay"

Offline redhotmuslbear

  • Member
  • Posts: 605
  • A genuine certified freak of nature, and a hot one
Re: FATIGUE
« Reply #2 on: July 26, 2008, 03:09:49 PM »
Tim,
If the fatigue issue is related to Sustiva--and it would seem to be since you can peg its beginning to starting the meds--nothing much is going to resolve the issue but switching to a Sustiva-free regimen.  B-12 isn't worth crap, and neither is jacking your testosterone.  You will need to be in the doctor's face about not being willing to sacrifice your quality of life for the sake of sticking with one regimen and one pill a day.  A comparable alternative would be Viramune and Truvada--two more pills, but you should not have difficulty switching from one NNRTI to another.

Best,
David
"The real problem is not whether machines think but whether men do." - BF Skinner
12-31-09   222wks VL  2430 CD4 690 (37%)
09-30-09   208wks VL  2050  CD4 925 (42%)
06-25-08   143wks VL  1359  CD4 668 (32%)  CD8 885
02-11-08   123wks off meds:  VL 1364 CD4 892(40%/0.99 ratio)
10-19-07   112wks off meds:   VL 292  CD4 857(37%/0.85 ratio)

One copy of delta-32 for f*****d up CCR5 receptors, and an HLA B44+ allele for "CD8-mediated immunity"... beteer than winning Powerball, almost!

Offline bmancanfly

  • Member
  • Posts: 554
  • Medicare For All !
Re: FATIGUE
« Reply #3 on: July 26, 2008, 09:24:25 PM »
I had the exact same experience with Atripla.  Great numbers but persistent fatigue, with no energy for life.  I dumped the Sustiva and switched to Viramune and Truvada (both once a day).   It made a world of difference for me.  Same great numbers minus the fatigue.

Good luck
"The trouble with the world is that the stupid are cocksure and the intelligent are full of doubt."

 Bertrand Russell

Offline red_Dragon888

  • Member
  • Posts: 2,811
  • Love and Be Love in Return
Re: FATIGUE
« Reply #4 on: July 26, 2008, 09:52:43 PM »
I had the exact same experience with Atripla.  Great numbers but persistent fatigue, with no energy for life.  I dumped the Sustiva and switched to Viramune and Truvada (both once a day).   It made a world of difference for me.  Same great numbers minus the fatigue.

Good luck

Is that the recommended dose and how long have you been on this regiment?
http://www.youtube.com/watch?feature=player_embedded&v=I3ba3lnFHik

ďNeither look forward where there is doubt nor backward where there is regret. Look inward and ask not if there is anything o

Offline J.R.E.

  • Member
  • Posts: 7,094
  • Joined Dec-2003 Living positive, since 1985.
Re: FATIGUE
« Reply #5 on: July 27, 2008, 05:49:02 AM »
harley,

See if there is something in the following lesson, that may help you out.

http://www.aidsmeds.com/articles/Fatigue_7533.shtml

 I can tell you that I deal with fatigue, and I am not on Sustiva (Atripla). Many of us deal with the issues of fatigue. Continue discussing it with your doctor. Let us know , whats decided...


Take care----Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 6/4/14,  t-cells are at 423, Viral load <40

 Current % is at 13% 

  
 62 years young.

Offline HARLEY_B

  • Member
  • Posts: 67
Re: FATIGUE
« Reply #6 on: July 28, 2008, 02:14:59 PM »
 Many thanks for your input. It helps immensley just to hear something from people who are sharing the same predicament. I don't have alot of close friends to confide in and so am feeling somewhat isolated and alone in this. I wll consider all of your suggestions and then take it up with my MD at my next appointment and see what my other options might be. Feeling zombified has got me down considerably.


                                                     Thanks again
                                                             Tim

Offline Winiroo

  • Member
  • Posts: 2,082
  • Positive since 1991
Re: FATIGUE
« Reply #7 on: July 28, 2008, 04:47:18 PM »
Make sure your doctor first rules out low testosterone levels and/or depression as the primary cause before seeing Sustiva as the source.
Be sure to follow Philly's advice also. Getting your testosterone level checked is easy and if its a problem replacement therapy works wonders.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.